Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 92, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 25, 2021, 5:42 PM CDT for Cook County, DuPage County, Illinois. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 25, 2021, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, DuPage County, IL
The radar
The Chicago radar (KLOT), 29 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:52 PM CDT | HAIL 0.5 | 1 Nw Western Springs, IL | |
| Aug 25, 5:54 PM CDT | HAIL 0.5 | 2 Ene Oakbrook Terrace, IL | |
| Aug 25, 5:54 PM CDT | HAIL 1 | 1 E Oakbrook Terrace, IL | MOSTLY PEA TO DIME SIZE HAIL WITH AT LEAST ONE QUARTER SIZE HAILSTONE. |
| Aug 25, 5:57 PM CDT | TSTM WND DMG | Hinsdale, IL | PHOTO SHARED ON SOCIAL MEDIA SHOWS LARGE PORTION OF ROOFING MATERIAL PEELED BACK ON A HOUSE. TIME ESTIMATED BY RADAR. |
| Aug 25, 5:59 PM CDT | HAIL 1 | Villa Park, IL | PICTURE FROM SOCIAL MEDIA SHOWING 1 INCH HAILSTONE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
679
WUUS53 KLOT 252242
SVRLOT
ILC031-043-252315-
/O.NEW.KLOT.SV.W.0092.210825T2242Z-210825T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
542 PM CDT Wed Aug 25 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Eastern DuPage County in northeastern Illinois...
Central Cook County in northeastern Illinois...
* Until 615 PM CDT.
* At 542 PM CDT, a severe thunderstorm was located over Oak Brook,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chicago, Downers Grove, Elmhurst, Lombard, Ohare Airport, Park
Ridge, Addison, Glendale Heights, Elk Grove Village, Woodridge,
Glen Ellyn, Melrose Park, Maywood, Brookfield, Franklin Park,
Hinsdale, Westchester, La Grange, Norridge and Justice.
This includes... Brookfield Zoo, SeatGeek Stadium, Triton College,
College of DuPage, and Morton Arboretum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 8780 4174 8807 4199 8808 4199 8783
TIME...MOT...LOC 2242Z 232DEG 2KT 4184 8795
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING. 1.
$$
LENNING2 follow-up statements
677
WWUS53 KLOT 252300
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
600 PM CDT Wed Aug 25 2021
ILC031-043-252315-
/O.CON.KLOT.SV.W.0092.000000T0000Z-210825T2315Z/
DuPage IL-Cook IL-
600 PM CDT Wed Aug 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN DUPAGE AND CENTRAL COOK COUNTIES...
At 559 PM CDT, a severe thunderstorm was located over Oak Brook, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail. Reports of dime
sized hail have already been received.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chicago, Downers Grove, Elmhurst, Lombard, Ohare Airport, Park Ridge,
Addison, Glendale Heights, Elk Grove Village, Woodridge, Glen Ellyn,
Melrose Park, Maywood, Brookfield, Franklin Park, Hinsdale,
Westchester, La Grange, Norridge and Justice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 8780 4174 8807 4199 8808 4199 8783
TIME...MOT...LOC 2259Z 232DEG 2KT 4185 8794
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING. 1.
$$
LENNING480
WWUS53 KLOT 252311
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
611 PM CDT Wed Aug 25 2021
ILC031-043-252320-
/O.EXP.KLOT.SV.W.0092.000000T0000Z-210825T2315Z/
DuPage IL-Cook IL-
611 PM CDT Wed Aug 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUPAGE AND CENTRAL
COOK COUNTIES WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4173 8780 4174 8807 4199 8808 4199 8783
TIME...MOT...LOC 2310Z 232DEG 2KT 4185 8793
$$
LENNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:26 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 3:26 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
326 PM CDT Wed Aug 25 2021
.SHORT TERM...
326 PM CDT
Through Thursday night...
Concerns include thunderstorm trends through this evening
including localized risks for damaging wind gusts and gusting and
then shifting to a potentially more appreciable severe weather and
flooding threat later Thursday into or through Thursday night.
In addition to the convective threats, there is the potential for
patchy fog tonight mainly outside of Chicago. Finally, looking at
another hot and humid day on Thursday, especially south of I-80.
As had noted in earlier update, the MCV slowly pushing east from
the Quad Cities area will be the trigger mechanism for convection
the rest of this afternoon into the evening. A small cluster
initiated right over the Quad Cities within the past hour. Aside
from near the new CI, the cumulus over most of the area isn't all
that impressive with the exception of a more congested look near
the lake breeze convergence. Possible that the Quad Cities
activity just pushes east with CI near it or the ascent from the
MCV gradually triggers widely scattered convection through the
late afternoon.
Had noted a modest wind response from 850 mb up to 500 mb on the
DVN VWP, so deep layer shear as the MCV transits the area could
sneak up to as much as 20-25 kt. The CAMs have once again no help
in the forecast, so utilizing observational trends for the most
part. The anticipated scattered convection that develops should
gradually building/spreading southeast through the evening. Main
threat from the tallest cores will be localized wind gusts strong
enough to down tree limbs (level 1 severe threat). PWATs up in
the 1.7-1.9" range will certainly yield efficient rainfall rates,
so a localized flooding threat is there as well.
After evening convection focused southeast 1/3 gradually
dissipates or exits east-southeast with the departing MCV, should
be a subsident lull for most during the overnight. With the large
MUCAPE reservoir over the region, can't rule out widely isolated
storms. Otherwise, focus will turn to fog development. Low level
winds above the boundary layer will diminish tonight behind a weak
frontal boundary and a weak pressure gradient over the area. Given
the recent rain, very moist air mass, and longer nights this time
of year, will have to watch for locally dense fog outside of the
city.
Convective trends on Thursday are again quite uncertain as has
been the rule during this stretch. A small cluster near the
northeast NE, southeast SD border will need to be watched for MCV
development. A strong trigger mechanism will otherwise be lacking
given forecasted mid-level height rises. Should see capping erode
and initial area for CI during the afternoon could end up being
inland of the lake influence driven convergence axis. The model
guidance varies greatly on when a potential MCS would approach
from the west or northwest later Thursday. Weak environmental
shear over the region and uncertain timing lower confidence on the
magnitude of any severe weather threat, with the level 1
(marginal) risk from SPC's day 2 outlook reasonable at this point.
Would expect a primary damaging wind threat if a well organized
MCS does affect a part of the area, and a more localized wind
threat if this scenario doesn't occur like it did on Tuesday.
Perhaps of more concern would be the flash flooding threat if
training or backbuilding occurs. Have the highest PoPs focused 00z
Friday and onward when there is somewhat better agreement in the
guidance, though expect plenty of refinement per obs trends.
The easterly flow behind the weak backdoor front will keep the
lakeshore areas cooler on Thursday, though it will be hot again
inland, especially if cloud cover isn't too much of an issue.
Looking at highs near 90 to low 90s inland of lake breeze
influence. Highest dew points and heat indices are forecast south
of I-80 where max values could approach 105F. Will let the midnight
shift assess the need for another Heat Advisory for those areas.
Castro
&&
.LONG TERM...
151 PM CDT
Friday through Wednesday...
Heat and humidity will continue into the weekend with highs in the
upper 80s to lower 90s, but Friday and Sunday appear most favored
for additional thunderstorm chances and decent rainfall totals,
though likely not across the entire forecast area. The first half
of next week then offers a return to slightly milder conditions,
with highs only in the lower to middle 80s and even cooler near the
lake.
For Friday, the area along the WI state line still appears favored
for the most widespread thunderstorm activity, but the latest models
have trended farther north with the primary focus compared to
earlier runs, at least to start the day. This appears to be tied to
the idea of a decaying MCS working into the area from the west.
Remnants of this activity, or new convection supported by outflow
boundaries, could linger into the morning mainly across the eastern
half of the forecast area, then into the afternoon for northwest
Indiana.
Friday night through Saturday night then offers a brief pause in the
better thunderstorm chances as a ridge to our southeast becomes more
of an influence across the area, though enough warm and moist air
remains in place to warrant a continued chance of isolated coverage.
The best forcing for this activity appears to be well north of the
area, away from the building ridge.
Timing remains uncertain, but later on Sunday a cold front moves
through in conjunction with an upper level wave and ushers in cooler
temperatures on northwesterly winds for Monday through the first
half of next week. Thunderstorm chances increase as well for Sunday
afternoon and evening ahead of and along the boundary. This
actually appears to be the most favorable period for widespread
activity, even compared to the latter half of this week.
For Monday and Tuesday there is a possibility the front could stall
somewhere just south of the area, bringing continued low chances of
thunderstorms to our counties along and south of the US-24 corridor.
Lenning
&&
.AVIATION...
For the 18Z TAFs...
Aviation concerns:
* Timing and location of afternoon into evening storms.
* Timing and location of another wave of storms on Thursday.
Another forecast in which a clear signal as to what will occur does
not exist. The convection associated with the mesoscale convective
vortex (MCV) in Iowa has dissipated significantly this morning into
early afternoon, while the system itself has drifted slowly to the
east up to the Iowa/Illinois border. Our dewpoints remain high in
the lower to mid 70s, but presently a good portion of our watch area
is capped and relatively dry, keeping convection from firing, and
minimizing cumulus formation. Overall wind flow remains light from
the west to southwest.
Dynamics are forecasted to become slightly better for thunderstorm
formation this afternoon into the evening as the MCV moves closer.
Cloud cover ahead of the system will help to stabilize conditions
slightly, but the additional lift and increased moisture from the
MCV should fire off storms. Because of the broad nature of the MCV,
it is difficult to determine where the storms will form, and even a
good timing of storm formation, but presently it is believed storms
are more likely to form along or east of I-39, due to the cloud
cover west of that location. Regarding timing, the best that can be
said presently is sometime from mid-afternoon onwards. Storm
formation should start to diminish shortly after sunset, as
conditions become slightly more stable.
Overnight conditions should be precipitation free, with winds
becoming light and variable. For Thursday expect winds to be from
the south to southeast, with some gustier winds up to 14 kt possible
by mid-morning in northern counties near the Wisconsin/Illinois
border. Overall atmospheric conditions do not change, so presently
we expect more showers and storms Thursday afternoon, and similar to
the last couple of days, we have low confidence on timing of storm
formation, and location of storms. Presently parameters do not point
to severe storms, although heavy rainfall and some gusty winds can
occur.
BKL
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-ILZ107-
ILZ108 until 7 PM Wednesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
Wednesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 25, 3:46 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
346 PM CDT Wed Aug 25 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-262100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
346 PM CDT Wed Aug 25 2021 /446 PM EDT Wed Aug 25 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
Limited Fog Risk.
DISCUSSION...
Scattered thunderstorms are probable this evening. A few storms
could become strong to marginally severe with winds strong
enough to down tree limbs. In addition, torrential rainfall with
the strongest storms could lead to some isolated instances of
flooding.
Peak heat indices early this evening of up to 105 to 109 degrees
are expected for areas along and south of I-80 where a Heat
Advisory remains in effect through 7 PM CDT.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
Limited Fog Risk.
Friday and Saturday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Sunday...
Elevated Thunderstorm Risk.
Limited Excessive Heat Risk.
Monday and Tuesday...
Limited Thunderstorm Risk.
DISCUSSION:
Thunderstorms are expected each day of the period, but appear
most widespread on Sunday and least widespread on Saturday.
Early next week the focus shifts to southern portions of the
forecast area.
.SPOTTER INFORMATION STATEMENT...
Spotters are encourage to report any damage they might observe
this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east and southeast at 20 to 25 mph.
LMZ740>745-262100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
346 PM CDT Wed Aug 25 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Friday and Saturday...
Limited Thunderstorm Risk.
Sunday...
Elevated Thunderstorm Risk.
Monday and Tuesday...
Limited Thunderstorm Risk.
Lenning
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Aug 25, 11:48 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1148 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NNE HARVARD 42.48N 88.58W
08/25/2021 M4.14 INCH MCHENRY IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-MCH-103
HARVARD 4.4 NNE.
0700 AM HEAVY RAIN 5 ESE CHESTERTON 41.59N 86.98W
08/25/2021 M3.25 INCH PORTER IN COCORAHS
STORM TOTAL. COCORAHS STATION IN-PT-91
CHESTERTON 5 ESE.
1014 PM HEAVY RAIN EDGEWATER - CHICAGO 41.99N 87.66W
08/24/2021 M3.24 INCH COOK IL MESONET
STORM TOTAL. 2.90 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 5:49 AND 6:49 PM.
PERSONAL WEATHER STATION KILCHICA814.
0147 AM HEAVY RAIN 3 SE CHESTERTON 41.59N 87.03W
08/25/2021 M2.97 INCH PORTER IN MESONET
STORM TOTAL. 2.02 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 8:01 AND 9:01 PM.
MESONET STATION FW7961 CHESTERTON.
0630 AM HEAVY RAIN 2 E CHESTERTON 41.61N 87.03W
08/25/2021 M2.76 INCH PORTER IN COCORAHS
STORM TOTAL. COCORAHS STATION IN-PT-110
CHESTERTON 2 E.
0814 PM HEAVY RAIN 1 ENE LINCOLN SQUARE - 41.98N 87.68W
08/24/2021 M2.74 INCH COOK IL MESONET
STORM TOTAL. 2.27 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 5:49 AND 6:49 PM.
PERSONAL WEATHER STATION KILCHICA440.
1009 PM HEAVY RAIN 1 WSW EDGEWATER - CHICA 41.98N 87.67W
08/24/2021 M2.61 INCH COOK IL MESONET
STORM TOTAL. 2.16 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 5:49 AND 6:49 PM.
PERSONAL WEATHER STATION KILCHICA855.
0700 AM HEAVY RAIN WEST RIDGE - CHICAGO 42.00N 87.70W
08/25/2021 M2.59 INCH COOK IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-CK-94
CHICAGO - WEST RIDGE.
0800 AM HEAVY RAIN ROGERS PARK - CHICAGO 42.00N 87.67W
08/25/2021 M2.57 INCH COOK IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-CK-232
CHICAGO - ROGERS PARK.
0700 AM HEAVY RAIN 1 WSW HARVARD 42.42N 88.63W
08/25/2021 M2.55 INCH MCHENRY IL CO-OP OBSERVER
STORM TOTAL. CO-OP OBSERVER STATION HVDI2
HARVARD.
0700 AM HEAVY RAIN CAPRON 42.40N 88.74W
08/25/2021 M2.50 INCH BOONE IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-BN-14
CAPRON.
0355 AM HEAVY RAIN HOBART 41.54N 87.26W
08/25/2021 M2.25 INCH LAKE IN MESONET
STORM TOTAL. 1.87 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 8:00 AND 9:00 PM. USGS
413218087151701 - HOBART PRECIP STATION.
0917 PM HEAVY RAIN 1 ESE HARVARD 42.42N 88.60W
08/24/2021 M2.06 INCH MCHENRY IL MESONET
STORM TOTAL. 1.49 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 6:14 AND 7:14 PM.
PERSONAL WEATHER STATION KILHARVA3.
&&Local storm report, Aug 25, 11:53 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
1153 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM MARINE TSTM WIND 2 E WAUKEGAN 42.36N 87.81W
08/24/2021 M42 MPH LMZ740 IL C-MAN STATION
MEASURED AT THE WAUKEGAN HARBOR GLOS
STATION.
0510 PM MARINE TSTM WIND 2 NNE EVANSTON 42.07N 87.67W
08/24/2021 M38 MPH LMZ741 IL BROADCAST MEDIA
DELAYED REPORT. MULTIPLE PEOPLE WERE RESCUED
AFTER 8 SAILBOATS CAPSIZED IN LAKE MICHIGAN
JUST OFFSHORE FROM EVANSTON. DISPATCH
RECORDS INDICATE THAT THE INCIDENT OCCURRED
AT OR JUST BEFORE 5:22 PM. THE NEARBY
WILMETTE BUOY BEGAN GUSTING TO 38 MPH WITH A
CHANGE IN WIND DIRECTION FROM EASTERLY TO
NORTH-NORTHEASTERLY AROUND 5:10 PM.
0510 PM TSTM WND DMG 1 ENE BLOOMINGDALE 41.96N 88.07W
08/24/2021 DUPAGE IL PUBLIC
SEVERAL REPORTS OF LARGE TREE LIMBS DOWNED
IN THE BLOOMINGDALE AREA. TIME ESTIMATED
FROM RADAR.
0520 PM HAIL ELK GROVE VILLAGE 42.01N 87.99W
08/24/2021 M1.00 INCH COOK IL PUBLIC
PUBLIC SHARED PHOTO VIA SOCIAL MEDIA OF HAIL
NEAR QUARTER SIZE. TIME ESTIMATED BY RADAR.
0553 PM TSTM WND DMG POLO 41.99N 89.58W
08/24/2021 OGLE IL TRAINED SPOTTER
TREE DOWNED ONTO A HOUSE. TIME ESTIMATED
FROM RADAR.
0554 PM MARINE TSTM WIND HARRISON-DEVER CRIB 41.92N 87.57W
08/24/2021 M47 MPH LMZ741 IL C-MAN STATION
0555 PM TSTM WND DMG OREGON 42.01N 89.33W
08/24/2021 OGLE IL TRAINED SPOTTER
LARGE 3-FT DIAMETER TREE DOWNED AT OGLE
COUNTY COURTHOUSE. TIME ESTIMATED BY RADAR.
0555 PM TSTM WND DMG 1 NW OREGON 42.03N 89.35W
08/24/2021 OGLE IL TRAINED SPOTTER
MULTIPLE 12 TO 18 INCH DIAMETER BRANCHES
DOWNED IN AND WEST OF OREGON ALONG IL-64.
TIME ESTIMATED BY RADAR.
0600 PM TSTM WND DMG BYRON 42.13N 89.25W
08/24/2021 OGLE IL PUBLIC
MULTIPLE PUBLIC REPORTS OF TREE DAMAGE IN
THE VICINITY OF BYRON AND STILLMAN VALLEY.
TIME ESTIMATED BY RADAR.
0605 PM TSTM WND DMG ROCKFORD 42.27N 89.10W
08/24/2021 WINNEBAGO IL BROADCAST MEDIA
PHOTO SHARED TO SOCIAL MEDIA SHOWS SMALL
BRANCHES DOWNED NEAR STATE AND KILBURN IN
ROCKFORD. TIME ESTIMATED BY RADAR.
0608 PM TSTM WND DMG 1 WNW ROCKFORD 42.28N 89.12W
08/24/2021 WINNEBAGO IL LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWNED ON THE WEST
SIDE OF ROCKFORD. ONE TREE DOWNED ONTO A
HOUSE ON ALBERT AVE. TIME ESTIMATED FROM
RADAR.
0610 PM TSTM WND GST 1 WNW DAVIS JUNCTION 42.11N 89.11W
08/24/2021 M60 MPH OGLE IL PUBLIC
REPORT OF MEASURED 60 MPH WIND GUST. RELAYED
VIA SPOTTERNETWORK.
0612 PM TSTM WND DMG 2 SE ROCKFORD 42.25N 89.08W
08/24/2021 WINNEBAGO IL LAW ENFORCEMENT
WIRES DOWNED ON THE 1300 BLOCK OF 9TH ST. IN
ROCKFORD. TIME ESTIMATED FROM RADAR.
0615 PM TSTM WND DMG 3 ENE ROCKFORD AIRPORT 42.23N 89.04W
08/24/2021 WINNEBAGO IL AMATEUR RADIO
4-INCH DIAMETER TREE LIMB DOWNED EAST OF
SANDY HOLLOW GOLF COURSE IN ROCKFORD. TIME
ESTIMATED BY RADAR.
0620 PM TSTM WND DMG 1 S ROCHELLE 41.91N 89.07W
08/24/2021 OGLE IL TRAINED SPOTTER
TREE BRANCHES AT LEAST 6-INCHES IN DIAMETER
DOWNED IN SOUTHERN ROCHELLE. TIME ESTIMATED
BY RADAR.
0628 PM TSTM WND DMG 1 ENE ROCHELLE 41.93N 89.06W
08/24/2021 OGLE IL PUBLIC
PUBLIC REPORTS SMALL BRANCHES DOWNED IN
ROCHELLE AREA. REPORT RELAYED VIA MPING.
0630 PM TSTM WND DMG 1 W EDGEWATER - CHICAGO 41.99N 87.67W
08/24/2021 COOK IL PUBLIC
VIDEO SHARED TO SOCIAL MEDIA SHOWS SEVERAL
LARGE BRANCHES DOWNED AND A TREE UPROOTED
ALONG RAVENSWOOD AVENUE. TIME ESTIMATED FROM
RADAR.
0635 PM TSTM WND DMG KINGSTON 42.10N 88.75W
08/24/2021 DE KALB IL PUBLIC
PUBLIC REPORT OF NUMEROUS BRANCHES DOWNED IN
KINGSTON. TIME ESTIMATED BY RADAR.
0640 PM TSTM WND DMG 1 NW DEKALB 41.95N 88.77W
08/24/2021 DE KALB IL PUBLIC
PHOTO SHARED TO SOCIAL MEDIA SHOWS MULTIPLE
BRANCHES UP TO 8-IN DIAMETER DOWNED NEAR
HILLCREST DRIVE AND BLACKHAWK ROAD IN
DEKALB. TIME ESTIMATED BY RADAR.
0640 PM TSTM WND DMG 1 W DEKALB 41.93N 88.77W
08/24/2021 DE KALB IL PUBLIC
PHOTO SHARED VIA SOCIAL MEDIA SHOWS TREE
SNAPPED NEAR THE BASE NEAR NORTHERN ILLINOIS
UNIVERSITY IN DEKALB. TIME ESTIMATED BY
RADAR.
0643 PM TSTM WND DMG GENOA 42.10N 88.69W
08/24/2021 DE KALB IL PUBLIC
WIRES DOWNED IN GENOA. TIME ESTIMATED FROM
RADAR.
0645 PM TSTM WND GST 2 ENE DEKALB 41.94N 88.72W
08/24/2021 M68 MPH DE KALB IL PUBLIC
68 MPH WIND GUST MEASURED BY HANDHELD
ANEMOMETER NEAR DEKALB AIRPORT. TIME
ESTIMATED BY RADAR.
0645 PM FLASH FLOOD HARVARD 42.43N 88.61W
08/24/2021 MCHENRY IL EMERGENCY MNGR
DELAYED REPORT OF ONE CAR STALLED DUE TO
FLOODWATERS ON MCKINLEY STREET IN HARVARD.
TIME ESTIMATED.
0645 PM TSTM WND DMG SYCAMORE 41.99N 88.69W
08/24/2021 DE KALB IL TRAINED SPOTTER
2-3 INCH DIAMETER TREE BRANCHES DOWNED IN
SYCAMORE. TIME ESTIMATED BY RADAR.
0655 PM TSTM WND GST 3 NNW WOODSTOCK 42.35N 88.47W
08/24/2021 M52 MPH MCHENRY IL LAW ENFORCEMENT
52 MPH WIND GUST JUST NORTHWEST OF WOODSTOCK
MEASURED WITH A HANDHELD ANEMOMETER.
0655 PM MARINE TSTM WIND MICHIGAN CITY BUOY 41.76N 86.97W
08/24/2021 M49 MPH LMZ745 IN BUOY
MEASURED AT THE MICHIGAN CITY BUOY (45170).
0700 PM FLASH FLOOD 1 NNE UPTOWN - CHICAGO 41.98N 87.65W
08/24/2021 COOK IL PUBLIC
UPDATE TO PREVIOUS FLOOD REPORT FROM 1 NNE
UPTOWN - CHICAGO. MULTIPLE PHOTOS AND VIDEOS
SHARED TO SOCIAL MEDIA SHOW FLOODING OF
DUSABLE LAKE SHORE DRIVE AT UNDERPASSES.
REVIEW OF ADDITIONAL INFORMATION CAUSED THIS
REPORT TO BE CHANGED TO FLASH FLOODING.
0709 PM FLOOD EDGEWATER - CHICAGO 41.98N 87.67W
08/24/2021 COOK IL PUBLIC
PHOTO SHARED VIA SOCIAL MEDIA SHOWS SEVERAL
INCHES OF STANDING WATER ON RESIDENTIAL
STREET IN ANDERSONVILLE, CHICAGO.
0722 PM FLOOD 1 NE NORTH CENTER - CHI 41.95N 87.67W
08/24/2021 COOK IL PUBLIC
VIDEOS SHARED TO SOCIAL MEDIA SHOW SEVERAL
INCHES OF WATER AT IRVING PARK ROAD
UNDERPASS AT RAVENSWOOD AVENUE.
0728 PM MARINE TSTM WIND 3 SE MICHIGAN CITY BUOY 41.73N 86.93W
08/24/2021 M54 MPH LMZ745 IN C-MAN STATION
MEASURED AT THE MICHIGAN CITY C-MAN.
0730 PM FLOOD 2 WNW CHICAGO LOOP 41.89N 87.67W
08/24/2021 COOK IL BROADCAST MEDIA
DELAYED REPORT. REPORT OF A STALLED CAR AT
UNDERPASS NEAR ASHLAND AVENUE AND KINZIE
STREET. TIME ESTIMATED.
0736 PM TSTM WND DMG DOWNERS GROVE 41.79N 88.01W
08/24/2021 DUPAGE IL NWS EMPLOYEE
TWO ROUGHLY 6 INCH DIAMETER TREE LIMBS DOWN
ON MAPLE AVENUE. TIME ESTIMATED BASED ON
RADAR.
0754 PM TSTM WND GST MANHATTAN 41.42N 87.99W
08/24/2021 E50 MPH WILL IL EMERGENCY MNGR
REPORT RELAYED FOR A FEW SMALL BRANCHES
BROKEN. TIME ESTIMATED BASED ON RADAR.
0814 PM HEAVY RAIN 1 ENE LINCOLN SQUARE - 41.98N 87.68W
08/24/2021 M2.74 INCH COOK IL MESONET
STORM TOTAL. 2.27 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 5:49 AND 6:49 PM.
PERSONAL WEATHER STATION KILCHICA440.
0820 PM FLASH FLOOD 1 E NORTH LAWNDALE - CH 41.86N 87.69W
08/24/2021 COOK IL BROADCAST MEDIA
DELAYED REPORT. REPORT OF CARS STALLED IN
WATER NEAR OGDEN AVENUE AND WESTERN AVENUE.
TIME ESTIMATED.
0917 PM HEAVY RAIN 1 ESE HARVARD 42.42N 88.60W
08/24/2021 M2.06 INCH MCHENRY IL MESONET
STORM TOTAL. 1.49 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 6:14 AND 7:14 PM.
PERSONAL WEATHER STATION KILHARVA3.
1009 PM HEAVY RAIN 1 WSW EDGEWATER - CHICA 41.98N 87.67W
08/24/2021 M2.61 INCH COOK IL MESONET
STORM TOTAL. 2.16 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 5:49 AND 6:49 PM.
PERSONAL WEATHER STATION KILCHICA855.
1014 PM HEAVY RAIN EDGEWATER - CHICAGO 41.99N 87.66W
08/24/2021 M3.24 INCH COOK IL MESONET
STORM TOTAL. 2.90 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 5:49 AND 6:49 PM.
PERSONAL WEATHER STATION KILCHICA814.
0147 AM HEAVY RAIN 3 SE CHESTERTON 41.59N 87.03W
08/25/2021 M2.97 INCH PORTER IN MESONET
STORM TOTAL. 2.02 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 8:01 AND 9:01 PM.
MESONET STATION FW7961 CHESTERTON.
0355 AM HEAVY RAIN HOBART 41.54N 87.26W
08/25/2021 M2.25 INCH LAKE IN MESONET
STORM TOTAL. 1.87 INCHES FELL OVER A ONE
HOUR PERIOD BETWEEN 8:00 AND 9:00 PM. USGS
413218087151701 - HOBART PRECIP STATION.
0630 AM HEAVY RAIN 2 E CHESTERTON 41.61N 87.03W
08/25/2021 M2.76 INCH PORTER IN COCORAHS
STORM TOTAL. COCORAHS STATION IN-PT-110
CHESTERTON 2 E.
0700 AM HEAVY RAIN 4 NNE HARVARD 42.48N 88.58W
08/25/2021 M4.14 INCH MCHENRY IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-MCH-103
HARVARD 4.4 NNE.
0700 AM HEAVY RAIN 5 ESE CHESTERTON 41.59N 86.98W
08/25/2021 M3.25 INCH PORTER IN COCORAHS
STORM TOTAL. COCORAHS STATION IN-PT-91
CHESTERTON 5 ESE.
0700 AM HEAVY RAIN WEST RIDGE - CHICAGO 42.00N 87.70W
08/25/2021 M2.59 INCH COOK IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-CK-94
CHICAGO - WEST RIDGE.
0700 AM HEAVY RAIN 1 WSW HARVARD 42.42N 88.63W
08/25/2021 M2.55 INCH MCHENRY IL CO-OP OBSERVER
STORM TOTAL. CO-OP OBSERVER STATION HVDI2
HARVARD.
0700 AM HEAVY RAIN CAPRON 42.40N 88.74W
08/25/2021 M2.50 INCH BOONE IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-BN-14
CAPRON.
0800 AM HEAVY RAIN ROGERS PARK - CHICAGO 42.00N 87.67W
08/25/2021 M2.57 INCH COOK IL COCORAHS
STORM TOTAL. COCORAHS STATION IL-CK-232
CHICAGO - ROGERS PARK.
&&Local storm report, Aug 25, 1:47 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
147 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG AURORA 41.76N 88.32W
08/24/2021 KANE IL EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND WIRES DOWNED
IN AURORA.
&&
ROLocal storm report, Aug 25, 1:52 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
152 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 3 NNW STILLMAN VALLEY 42.14N 89.20W
08/24/2021 OGLE IL AMATEUR RADIO
SEVERAL LARGE TREE LIMBS SNAPPED. TIME
ESTIMATED FROM RADAR.
&&
ROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:04 PM CDT | Special Marine Warning | LOT | 116 min | |
| Aug 24, 7:08 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 67 min |
| Aug 24, 7:25 PM CDT | Special Weather Statement | LOT | Grundy, Will | 50 min |
| Aug 24, 7:31 PM CDT | Areal Flood Advisory | LOT | Boone, Lake, McHenry | 3 hr |
| Aug 24, 8:17 PM CDT | Special Weather Statement | LOT | Kankakee, Livingston | 43 min |
| Aug 24, 8:43 PM CDT | Areal Flood Advisory | LOT | Cook | 4 hr |
| Aug 25, 6:23 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Will | 3 hr |
| Aug 25, 6:29 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 31 min |
| Aug 25, 6:38 PM CDT | Special Marine Warning | LOT | 104 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.